MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD ALARIS¿ SMARTSITE¿ EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 30204E
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd alaris¿ smartsite¿ extension set was found to be discolored.The following information was provided by the initial reporter: discoloration of product.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 08-feb-2023.H6: investigation summary an unopened sample was returned for investigation.Through visual inspection, the customer complaint was confirmed.The female luer was discolored and darker than the rest of the set.A device history record review for model 30204e lot number 22109399 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.The manufacturing plant was notified of this defect, and an investigation was performed where possible root causes were determined.A potential root cause for this defect was determined as an issue at the supplier.The supplier was notified of this defect.An investigation could not be performed as the set had already been sterilized.Another potential root cause of this discoloration is related to the sterilization procedure which iv sets undergo to help ensure product sterility.These iv sets are sterilized by irradiation, which uses electron beam or gamma rays to produce a sterile and safe iv product per iso 11137-1 and iso 11137-2, international standards for the sterilization of health care products.These standards are recognized consensus standards by the fda, which are adhered to by bd to specify the requirements for the development, validation, and routine control of a radiation sterilization process.The irradiation process is known to modify polymers which causes some discoloring, depending on the applied radiation level (dose) and material choices.The degree or intensity of discoloration can also change over time, as it approaches shelf life, and under certain storage conditions such as high temperatures.Nonetheless, this type of discoloration is strictly cosmetic and does not affect the safety and functionality of the device as tested and sterilized.

Brand Name
BD ALARIS¿ SMARTSITE¿ EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16402153
Report Number9616066-2023-00239
Device Sequence Number5378700
Product Code FPA
UDI-Device Identifier10885403235177
UDI-Public10885403235177
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date10/21/2025
Device Catalogue Number30204E
Device Lot Number22109399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/08/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date02/20/2023
Supplement Report FDA Received Date04/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown